Hail, Marshall
- When
- May 3, 1:35 PM CST
- Where
- Marshall County, 0.9 mi SE of Albertville
- Measured
- 0.75 in hail
- Reported by
- Public
- Coordinates
- 34.261, -86.209
Penny size hail was reported.
Isolated thunderstorms developed across the region in advance of an upper level low.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS HUN wrote it up.
Isolated thunderstorms developed across the region in advance of an upper level low.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Huntsville, AL wrote its last area forecast discussion before the first event at May 3, 9:45 AM CST, 3 hours 50 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE HUNTSVILLE AL 1045 AM CDT THU MAY 3 2007 .UPDATE... SKIES WERE CLEARING ACROSS PARTS OF THE TENNESSEE VALLEY...AS A WEAK UPPER DISTURBANCE MOVED ENE ACROSS SOUTHERN MIDDLE TENNESSEE. LIGHT SHOWERS WERE IN PROGRESS...MAINLY OVER LINCOLN AND FRANKLIN COUNTIES OF TENNESSEE. THE RETURN OF MORE SOLAR INSOLATION HAS HELPED PUSH TEMPERATURES UP ACROSS NW ALABAMA...WITH 76 AT MUSCLE SHOALS...TO A COOLER 63 AT FAYETTEVILLE. ANALYSIS OF RECENT 03/1200Z UPPER AIR DATA INDICATED LARGE SCALE RIDGING FROM THE SW GREAT PLAINS TO SOUTHERN CANADA AND THE GREAT LAKES. AN UPPER LOW SPINNING OVER OKLAHOMA WAS SLOWLY PROGRESSING EASTWARD AS THE RIDGE BUILDS EAST. A SERIES OF WEAK UPPER LEVEL DISTURBANCES EAST OF THE PARENT LOW...WERE IN A MOISTURE PLUME MOVING TOWARD THE APPALACHIANS. ANOTHER VORT MAX ASSOCIATED WITH OTHER CONVECTION AFFECTING SOUTHERN LOUISIANA MOVING NE MAY AFFECT THE TENNESSEE VALLEY DURING THE OVERNIGHT. FOR THE SHORT TERM...PRIMARY CONCERNS INCLUDE CLOUD COVERAGE...WHICH WILL AFFECT HIGH TEMPERATURES. THE CLEARING NOW IN PROGRESS SHOULD BE SHORT LIVED...AS MORE DAYTIME HEATING COUPLED WITH MORE ABUNDANT MOISTURE SHOULD HELP MORE CLOUDS REDEVELOP. MOISTURE PRESENT AND INCREASING INSTABILITY COULD HELP FIRE A FEW SHOWERS OR T-STORMS. GIVEN WIDESPREAD QPF FORECASTS FROM THE 12Z MODELS...AND THE RUC THIS GO AROUND SHOWING PRECIP POTENTIAL...WILL LEAVE LOW ORDER CHANCES IN AS IS. WILL MONITOR TEMPERATURES TRENDS AND UPDATE IN THE NEXT HALF HOUR IF WARRANTED. RSB && .PREV DISCUSSION... PREVIOUSLY ISSUED 230 AM... SHORT TERM...TODAY AND TONIGHT... MID-LVL CLOUDS HAVE OVERSPREAD THE CENTRAL TENN VALLEY...AND SHOWERS ARE FINALLY BEING DETECTED BY KHTX/KGWX RADAR...THOUGH NOT MUCH IS REALLY REACHING THE GROUND ATTM. THE UPPER LOW THAT JUST WONT DIE IS CENTERED OVER SWRN MO...NOW JOINED BY YET ANOTHER LOW OVER CENTRAL TX GENERATING A LARGE MCS OVER THE ERN HALF OF THE STATE. A DIFFUSE STATIONARY FRONT REMAINS PARKED SOMEWHERE OVER TN/KY BUT IS DIFFICULT TO DETECT. CLOSER TO HOME...FT PAYNE HAS MANAGED TO FALL TO 59 F AT 07Z DUE TO EARLIER RADNL COOLING...BUT HSV AND UAH ARE ONLY 70 F. CHALLENGE FOR THE NEXT 24 HRS CONTINUES TO INVOLVE PCPN CHCS AND ASSOCIATED EFFECTS. ISOLD LT SHRA MOVING THRU THE AREA IMPLIES A SLIGHTLY WETTER PATTERN THAN SEEN YESTERDAY...MAINLY IN NW AL/SRN MID TN WHICH REMAIN CLOSER TO THE UPPER LOW AND FRONT. OTHERWISE THERE REMAINS LITTLE TO KEY ON...WHICH YESTERDAY MEANT A MAINLY DRY FCST FOR THE HUN CWFA. THIS SCENARIO IS SUPPORTED BY EVEN THE USUALLY-WET GFS. WILL MAINTAIN LOW-END CHANCE POPS IN WHAT AMOUNTS TO A BLEND BTWN ETA AND GFS MOS. MEANWHILE...GIVEN SATELLITE TRENDS...WILL TREND WARMER WITH HIGH TEMPS...BLENDING TOWARDS THE GFS MOS /THOUGH NOT THE WHOLE WAY/. TOUGH TO SAY IF TONIGHT WILL BE QUITE AS WET AS THE NAM OR GFS SUGGEST...SINCE THE GFS HAS MORE CONVECTIVE FEEDBACK PROBLEMS AND NAM KEYS IN ON MORE SUBTLE FEATURES THAT CANNOT BE CURRENTLY VERIFIED. 1ST GUESS POPS FOR TONIGHT LOOK A LOT LIKE THOSE FOR TODAY WITH MINOR VARIATIONS...SINCE THE WETTER SOLNS IN THE ABSENCE OF REAL FORCING HAVE YET TO VERIFY IN THIS PATTERN. HAVE AGAIN TRENDED WARMER FOR TONIGHTS LOWS...BASED ON CURRENT TEMPERATURE TRENDS AND ANTICIPATING ANOTHER MCLDY NIGHT. BCC LONG TERM...FRIDAY THROUGH NEXT THURSDAY... PRIMARY UPPER WAVE WILL CONTINUE TO SLOWLY PROGRESS ACROSS THE AREA ON FRIDAY AND SATURDAY. GFS AND NAM SEEM TO BE CONVERGING ON REALITY...AND UNFORTUNATELY THAT IS A DRIER REALITY. LOOKS LIKE SCATTERED SHOWERS AT BEST THROUGH THE PERIOD. COULD BE A LITTLE ENHANCEMENT FROM SFC CONVERGENCE FRIDAY NIGHT AS A SURGE OF WEDGED AIR ATTEMPTS TO REACH IN FROM THE EAST. CANNOT COMPLETELY RULE OUT SOME GUSTY WINDS IN STORMS...BUT SEVERE WEATHER THREAT LOOKS LIMITED AT THIS POINT. CLOUDS WILL HOLD MAXES DOWN A BIT FROM RECENT DAYS...A FEW DEGREES EITHER SIDE OF 80 IN MOST SPOTS. UPPER RIDGING...IN FACT RATHER STRONG UPPER RIDGING...BUILDS IN FOR SUNDAY AND INTO THE FIRST HALF OF NEXT WEEK. THIS SHOULD SEND HIGHS BACK INTO THE 80S...AND PROBABLY MID 80S. I DO NOT SEE MUCH IF ANY POTENTIAL FOR RAIN THROUGH WEDNESDAY OUTSIDE OF A ROGUE SHOWER. THAT CHANCE WILL NOT BE INCLUDED IN THE FORECAST AT THIS POINT. THE 00Z/03 GFS HAS RETURNED TO THE MODEL CONSENSUS FROM THE DGEX AND ECMWF FOR THE MIDDLE OF NEXT WEEK. THIS CONSENSUS SHUNTS THE RIDGE SOUTHWARD AS A NORTHERN STREAM UPPER SYSTEM TRIES TO APPROACH. THAT SCENARIO WILL BE ACCEPTED FOR THIS FORECAST PACKAGE...BUT EVEN THEN RAIN WILL HOLD OFF UNTIL AFTER DAY 7/WED...AND PROBABLY NO RAIN WILL OCCUR UNTIL DAY 9/FRI. JE/23 && .HYDROLOGY... SPEAKING OF NO RAIN OCCURRING...THE DROUGHT CONTINUES. ESSENTIALLY THE ENTIRE CENTRAL TENNESSEE VALLEY...AND MANY SURROUNDING AREAS... ARE IN AN EXTREME DROUGHT CLASSIFICATION. THIS IS THE SECOND WORST CLASSIFICATION OF THE SCHEME USED BY THE U.S. DROUGHT MONITOR. RAINFALL DEFICITS FOR 2007 CAN NOW BE MEASURED IN FEET IN SOME AREAS...INCLUDING HUNTSVILLE. WE JUST DONT SEE ANYTHING MORE THAN ISOLATED TO SCATTERED RAINFALL ANYWHERE ON THE HORIZON...WHICH IS NOT GOOD SINCE MAY IS TRADITIONALLY OUR LAST MONTH BEFORE OUR DRY SEASON. OF COURSE...YOU COULD EASILY ARGUE THAT WE HAVE ALREADY BEEN IN THE DRY SEASON FOR ABOUT TWO AND A HALF YEARS. THE DROUGHT STATEMENT WILL BE UPDATED THIS MORNING UNDER PRODUCT ID HUNESFHUN OR WMO FGUS74 KHUN. JE/23 && .PRELIMINARY POINT TEMPS/POPS... HUNTSVILLE 85 65 83 60 / 30 30 30 30 SHOALS 84 64 82 62 / 30 30 30 30 CULLMAN 83 65 81 61 / 30 30 30 30 FAYETTEVILLE 83 64 80 59 / 30 30 30 30 ALBERTVILLE 85 65 83 62 / 20 30 30 30 FORT PAYNE 85 59 81 58 / 20 30 30 30 && .HUN WATCHES/WARNINGS/ADVISORIES... AL...NONE. TN...NONE. &&
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE HUNTSVILLE AL 100 PM CDT THU MAY 3 2007 ALZ001>010-016-TNZ076-096-097-041100- LAUDERDALE-COLBERT-FRANKLIN AL-LAWRENCE-LIMESTONE-MADISON-MORGAN- MARSHALL-JACKSON-DE KALB-CULLMAN-MOORE-LINCOLN-FRANKLIN TN- 100 PM CDT THU MAY 3 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH ALABAMA AND PORTIONS OF SOUTHERN MIDDLE TENNESSEE. .DAY ONE...THIS AFTERNOON AND TONIGHT... THE PROBABILITY OF WIDESPREAD HAZARDOUS WEATHER IS LOW. SCATTERED SHOWERS AND A FEW THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON ACROSS THE TENNESSEE VALLEY. ANOTHER CHANCE OF SHOWERS COULD AFFECT THE REGION DURING THE OVERNIGHT...AS AN UPPER LEVEL DISTURBANCE MOVES ACROSS THE REGION. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY... THE PROBABILITY OF WIDESPREAD HAZARDOUS WEATHER IS LOW. SCATTERED SHOWERS AND THUNDERSTORMS WILL CONTINUE THROUGH SATURDAY AS AN UPPER LEVEL SYSTEM SLOWLY MOVES ACROSS THE SOUTHEAST. AN ISOLATED THUNDERSTORM CANNOT BE RULED OUT DURING SUNDAY AFTERNOON IN THE MOUNTAINS OF NORTHEAST ALABAMA. GUSTY WINDS ARE POSSIBLE FROM THE STRONGEST STORMS...HOWEVER WIDESPREAD SEVERE WEATHER IS NOT ANTICIPATED. .SPOTTER CALL TO ACTION STATEMENT... ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL IS NOT ANTICIPATED AT THIS TIME. RSB
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE HUNTSVILLE AL 226 PM CDT THU MAY 3 2007 TNZ097-032015- FRANKLIN- 226 PM CDT THU MAY 3 2007 ...SIGNIFICANT WEATHER ALERT FOR EASTERN FRANKLIN COUNTY UNTIL 315 PM CDT... AT 220 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR SEWANEE...OR 10 MILES EAST OF WINCHESTER... MOVING EAST AT 10 MPH. PEA SIZE HAIL AND WINDS UP TO 40 MPH ARE EXPECTED WITH THIS STORM. * LOCATIONS IN OR NEAR THE PATH INCLUDE... RURAL AREAS IN EASTERN FRANKLIN COUNTY. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO THE STORM TO BE STRUCK BY LIGHTNING. SEEK SAFE SHELTER IMMEDIATELY. STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO...OR YOUR LOCAL TELEVISION STATIONS FOR LATER STATEMENTS AND POSSIBLE WARNINGS CONCERNING THIS WEATHER SITUATION. KTW
The Northeast Alabama radar (KHTX), 75 km away, was scanning. The volume nearest the first event began at 19:35 UTC.
1 hail. Local standard time, as filed.
Penny size hail was reported.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Alabama in 2007Every state in 2007This day in weather historyWarnings in Alabama, May 2007
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 31670.